Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 103, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 12, 1999, 12:36 AM CDT for Shannon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1999, 12:36 AM CDT (05:36 UTC)
- Expired
- Jun 12, 1999, 3:40 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Shannon County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 120537 FFWSGF MOC203-120840- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1236 AM CDT SAT JUN 12 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SHANNON COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 340 AM CDT * AT 1229 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING A THUNDERSTORM PRODUCING HEAVY RAINFALL. THE STORM WAS LOCATED IN NORTHWEST SHANNON COUNTY...OR NEAR THE COMMUNITY OF AKERS. THE STORM WAS NEARLY STATIONARY. DOPPLER RADAR WAS ESTIMATING UP TO TWO INCHES WITHIN THE PAST 30 MINUTES WITH THIS THUNDERSTORM. * UP TO AN ADDITIONAL THREE INCHES OF RAIN ARE EXPECTED THROUGH 300 AM. THIS RAIN WILL FALL ACROSS THE OZARK NATIONAL SCENIC RIVERWAYS ...CAUSING FLOODING OF AREAS ALONG THE CURRENT RIVER. LOW WATER CROSSING WILL LIKELY FLOOD...DO NOT CROSS WATER COVERED ROADS. THIS IS A DANGEROUS SITUATION. IF CAMPING...BE PREPApRED TO MOVE TO HIGHER GROUND IMMEDIATELY SHOULD FLOODING DEVELOP. MOTORISTS SHOULD AVOID ALREADY FLOODED ROADS...INCLUDING LOW WATER CROSSINGS. DS/PV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:52 PM CDT, 9 hours 44 minutes earlier.
Area forecast discussion, Jun 11, 2:52 PM CDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 252 PM CDT FRI JUN 11 1999 KSGF 88D LIT UP AGAIN WITH CLUSTERS OF TSTMS THIS AFTN. VISIBLE IMAGERY SHOWS SEVERAL OUTFLOW BOUNDARIES INTERACTING TO FOCUS CONVECTION. SURFACE ANALYSIS SHOWS AN ILL DEFINED FRONTAL BOUNDARY FROM IOWA INTO CEN KS. LITTLE DIFFERENCES IN MODELS AS THE CWFA REMAINS UNDER WEAK FLOW ALOFT. CWFA WILL REMAIN ON WRN PERIPHERY OF A BROAD RIDGE COVERING THE ERN U.S. INTO SAT. FLOW ARND THIS RIDGE WILL TRANSPORT DEEP LAYER OF SUBTROPICAL MOISTURE INTO THE AREA. THE WEAK FRONTAL BOUNDARY WILL LOSE ITS IDENITY AS IT SINKS INTO THE SWRN MO SAT. MODELS INDICATE 850 MB FLOW SHIFTING TO THE NE BEHIND THE BOUNDARY BUT LITTLE CHANGE IN THE MOIST AIRMASS. MODELS SUGGEST GOOD 850 MB MOISTURE CONVERGENCE AND THETA-E ADVECTION INTO SC MO ALONG THE BOUNDARY SAT AFTN/NGT. MOST ACTIVITY WILL DIURNALLY DRIVEN BUT SOME ACTIVITY WILL LINGER DURING THE NGT AS REMNANTS OF THE FRONT PARK OVER THE AREA. WITH WEAK STEERING CURRENTS...LOCALIZED VERY HEAVY RAINFALL AMOUNTS AND FLOODING WILL BE POSSIBLE. IN THE EXTENDED...LITTLE CHANGE IN PATTERN THROUGH MON. UPPER FLOW BEGINS TO TURN MORE WLY BY TUE WHICH WILL RESULT IN DECREASE OF DIURNAL CONVECTION. (PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY) CCF SGF EE 065/081 063/080 063 115444 JLN EE 065/082 064/081 063 113333 UNO EE 067/084 066/083 064 115444 VIH EE 065/080 064/080 063 114444 FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:14 PM CDT | Flash Flood Warning | SGF | Shannon | 4 hr |
| Jun 12, 3:52 PM CDT | Flash Flood Warning | SGF | Dent | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.